Almost 4 Weeks In! - Sydney, AU

I started the medication (40g) almost 4 weeks ago...

I started the medication (40g) almost 4 weeks ago and when I began I had severe under the skin acne especially on my jaw line and chin area. I have tried all the other medications before starting accutane. The first few days were ok as my lips were getting dry but that's expected. I also couldn't sleep, i would wake up multiple times during the night. Then after a week the bones in my rib cage were very sore and ached when I would bend forward and breath. I drank lots of water and the pain went away in a couple of days. I have extremely bad dandruff and my face has gotten worse with cysts growing on my neck but some progress is better than nothing right? So far so good...

Was speaking to someone about Accutane the other day and hoped it was still on the market given all the bad press over the years, so decided to look it up. Had bad acne for years (was the worst in late teens and early twenties). I tried everything and nothing worked until Accutane. One of the best decisions I ever made - Extremely dry skin was well worth it for me. It has been 12 years now and still remember how crappy it was worrying about acne all of the time. Accutane generated the greatest confidence boost I have ever had in my life. Always surprised me how folks blamed Accutane for depression given acne kept be down in the dumps for years. Good luck!

Reply
Same story as everyone else, had years of acne and can't deal with it anymore. Tried everything under the sun and its the last option. I was very pessimistic before starting and took a year to finally go through with it. I'm now on day 10 and in the first few days I had a break out but from 6 onwards they have just been getting better and better. I feel like a new person and its only day 10. I have really dry lips, nose and eyelids but apart from that I feel ok. If anyone is worried about going on them I would say just give it a go because it may be the best decision you ever make
Reply
I am so frustrated with acne!! I have to wait 3 weeks to go on it and I seriously am counting down the days until I pick up those damn pills so that I can start living again. I have always had acne but it had gotten terribly worse and my life has changed for the worse. I am not comfortable looking at people's face and refuse to go out without any makeup. I can't wait to start living without having to worry about how many pimples I have on my face. I understand the side effects of acutane and I don't know which is worse, living with acne and hiding from the world or taking this medication and dealing with the side effects. If I don't take it I will go under a deep depression and I am alreading starting to feel it. I only pray thos medication works:) good luck to all those out there dealing with acne... You unfortunately are not alone.
Reply

Almost finished my first pack!

So the drying has gotten worse, I pretty much have experienced most side effects already including nose bleeds on more than one occassion. Also the mood swings, it definately does get worse before it gets better, my face is the worst its ever been. Pictures provided! Il keep you updated. Any questions il answer also! And for the ladies my monthlys were normal. Nothing changed at all.
Hi mznoour.. my name is sasha I live in newyork city. I just started acctuane my self and im almost done wit my first pack too... 2 pills left. Your acne looks just like mine no kidding. I hate going anywhere wish I could just stay in until the treatment is over. My dr has me on 40mg then next month ill be getting 60. My skin feels itchy though. I dont c any improvements yet either. What about u how much mg are u on??? Is ur face itchy too?? What do u wash ur face wit as ur daily routine. .
Reply
Hi Sasha! I am on 40mg and my face does get itchy, mostly when I'm sleeping but it's ok I guess. My doctor gave me a pack which includes Natralia Nourish Naturals dry skin wash and dry skin lotion and they work a treat! Also Sun Sense daily face invisible tint finish spf 30+ for when I need to head out! And Dermal Therapy lip balm which really hydrates my lips.
Reply

Thank you so much for adding those pictures. It makes me sad for you, because I know how much it sucks to go through a period where things are worse. :-/ Believing for clearing, and quick!!

Reply

Photos in the sun!

I'm in week 4 now and at week 2 I doubled my dose to the required amount (90mg). My skin was starting to really see improvement but after increasing my dose my original spots have become cystic but I have no new spots and the spots on my back,shoulders and chest have almost gone. I'm now getting the back ache but its bearable. With all of the bad side effects I still feel having clear skin and seeing it start to look better will make me a lot happier. Ps I work in the sun everyday and although I am protecting myself I have not become sensitive to the sun.
Reply

I'm on accutane as of last week but had taken it 7 years ago as a teen girls get acne but it got bad this time. The first.month on accutane its suppose to get worse before it gets better don't worry it works

Reply

ive been struggling with acne for years and I am so desperate for a fix. Ive considered accutane but my friends talk me out of it because of the side effects. i'm so desperate to clear up my chest and back. I cant do this anymore. So everyone on here for sure thinks it's worth it?

Reply

45 days

So im half way through the second pack and I'm still receiving back pains but my nose bleeds have stopped. Ive been placing vaseline with a cotton budd up my nose some nights. Other than that all good. My eye and nose area is clear its just my chin thats still breaking out. I have some photos with makeup on in the light.

makeup photos.

Obviously I'm a male so it might be different but I use a light moisturiser(simple) at least 3 times a day with the simple toner morning and night. It's all natural with no added chemical or fragrances. Then I use a pure aloe Vera gel (99% aloe vera) in the morning before putting on the moisturiser just to reduce the spots and also it calms and cools the face. And with the lips, every time I have a shower especially in the morning I put loads of lip balm on before I go in then when I get out I rub my lips rigorously with a towel to remove the dry skin that has built up over night. It hurts a bit but then you wack some balm on after and it's as good as new. I have a few balms that I use none of them really are any better than the others, I just think regular application is the trick.
Reply
I only wash my skin twice a day and same with moisturising. I'm lucky to say my skin isn't dry enough to regularly apply lotion but it may get to that stage later. I also use carmex on my lips and the trick is to leave it on overnight and you wake up with smooth lips.
Reply
thank you for the sharing of your experience...could you please tell me which products you are using with the roaccutane...? cleanser? toner? make up? foundation? moisturiser...etc??? not sure what to use myself, I have just started roaccutane...I am in week 2... Anna Melbourne aus
Reply

finished 2 packets (60 days)

Just finished my second pack and no improvements yet. My face is still in the breaking out period. My chin and cheeks are the main areas breaking out. It hurts and they're empty pimples. I try not to touch my face but it's hard with all the peeling! Nose bleeds getting worse, my nose was bleeding on and off for 24 hours even when I was sleeping... I guess the side effects are hitting me harder than others! Other then that all the same.
It must be difficult for you, but others are watching your story and will be celebrating with you when you are finally successful in reaching your goal of clear skin. Hang in there!!!
Reply
Thank you! When I'm in doubt I always remember that others have it worse!
Reply

Hi my name is Kirsty I have been taking roaccutane for the last 21 years for a skin condition called icthiosis its a scary amount of time to be on this medication but its the only thing that has seemed to work I started out on 15mg a day but am now taking 40mg a day I am now suffering of from a lot of joint pain knees,ankles even fingers I had to have an operation on my hip 2 years ago at age 33 after a lot of pain for at least 4 years I now don't know if roaccutane caused this problem or I was just unlucky! Any feedback would be helpful x

Reply

Day 76

Really happy with the way my face is clearing!

97 days in!

Absolutely amazed by the transformation. My doctor wants me to stay on accutane for 3 more months and I'm happy to do so. All the joint pain and other side effects are gone. I still get dry lips and my nose gets irritated but that's about it.

a little over 3 months.

Thats awesome, it seems to be working for you! I just wanted to ask though if depression is anything that you have experienced while on acetone.
Reply
Hi guys,seeing all your comments makes it all so scarry,its my 5th day on it and haven't had much of the side effects but they are getting worse and don't feel comfortable to even leave the house.I'm hoping for the best results,festive is just around the corner and oh boooi!looking like this isn't quiet nice its all depressing.Good luck everyone.Holding thumbs...
Reply
I couldn't agree with you more!! I'm so embarrassed to look at other people I find myself hiding and avoiding talking to people even my boyfriend. I'm embarrassed for him to see me. I'm in week 2 of accutane and it's getting worse, can't wait for it to get better
Reply
Was this review helpful? 5 others found this helpful